Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 65, NWS Albuquerque, NM

September 15, 2014Bernalillo County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 15, 2014, 6:18 PM MDT for Bernalillo County, New Mexico. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2014, 6:18 PM MDT (00:18 UTC)
Expired
Sep 15, 2014, 8:15 PM MDT
In force
117 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Bernalillo County, NM

The radar

The Albuquerque radar (KABX), 23 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.3 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2330 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS55 KABQ 160018
FFWABQ
NMC001-160215-
/O.NEW.KABQ.FF.W.0065.140916T0018Z-140916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
618 PM MDT MON SEP 15 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO

* UNTIL 815 PM MDT

* AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SOUTH CENTRAL ALBUQUERQUE.
  THE STORM PRODUCING VERY HEAVY RAIN IS CENTERED OVER THE SOUTH     
  VALLEY AND IS NEARLY STATIONARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBUQUERQUE.

&&

LAT...LON 3499 10658 3498 10669 3500 10669 3508 10666
      3507 10657

$$
2 follow-up statements
696 
WGUS75 KABQ 160102
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 PM MDT MON SEP 15 2014

NMC001-160215-
/O.CON.KABQ.FF.W.0065.000000T0000Z-140916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO NM-
702 PM MDT MON SEP 15 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
CENTRAL BERNALILLO COUNTY...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR SOUTH CENTRAL 
ALBUQUERQUE. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING WEST AT 
10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

TO REPORT FLOODING OR SEVERE WEATHER...CONTACT THE NEAREST LAW
ENFORCEMENT AGENCY...AND CONTACT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN ALBUQUERQUE AT 1-888-386-7637.

&&

LAT...LON 3499 10658 3498 10669 3500 10669 3508 10666
      3507 10657

$$
135 
WGUS75 KABQ 160213
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
813 PM MDT MON SEP 15 2014

NMC001-160221-
/O.EXP.KABQ.FF.W.0065.000000T0000Z-140916T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO NM-
813 PM MDT MON SEP 15 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM MDT FOR CENTRAL
BERNALILLO COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD 
GREATLY DIMINISHED ACROSS THE WARNED AREA...AND THE FLASH FLOOD 
THREAT WAS DIMINISHING. SOME MINOR FLOODING OR RUNOFF MAY 
CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE 
FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3499 10658 3498 10669 3500 10669 3508 10666
      3507 10657

$$
43

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 5:54 PM MDT, 24 minutes earlier.

Area forecast discussion, Sep 15, 5:54 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 PM MDT MON SEP 15 2014

.AVIATION...
00Z TAF CYCLE

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY
ONGOING OVER CENTRAL TO WESTERN NEW MEXICO. WHILE SOME DECREASE IN
COVERAGE IS EXPECTED AFTER SUNSET...A FEW COLLIDING OUTFLOW
BOUNDARIES AND A COLD FRONT SPREADING INTO THE RIO GRANDE VALLEY
WILL LIKELY SUSTAIN SOME STORMS EVEN BEYOND MIDNIGHT. ANY STORMS
WILL BE CAPABLE OF REDUCING VISIBILITY AND CEILINGS IN DOWNPOURS
WITH GUSTY DOWNBURST WINDS. GUSTY CANYON WINDS WILL ALSO IMPACT
KSAF AND KABQ WITH GUSTS TO 25 TO 30 KT THROUGH 15/0800UTC. IN
EASTERN NEW MEXICO...LOW CLOUDS WILL REDEVELOP WITH WIDESPREAD
MVFR TO IFR CONDITIONS IMPACTING KRTN...KLVS...KTCC...KCVN...AND
KROW WITH POSSIBLE LIFR CONDITIONS NEAR KCQC AND KSRR. THESE LOW
CLOUDS WILL BURN OFF BY EARLY AFTERNOON TUESDAY WITH SHOWERS AND
STORMS DEVELOPING MOSTLY OVER SOUTH CENTRAL TO SOUTHWESTERN PARTS
OF NEW MEXICO.

52
&&

.PREV DISCUSSION...328 PM MDT MON SEP 15 2014...
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO SWEEP SOUTHWARD AND WESTWARD INTO
NEW MEXICO TONIGHT...INTRODUCING GUSTY CONDITIONS DOWNWIND OF
CANYONS. THIS FRONT WILL ALSO ALLOW MOISTURE TO RISE IN A SUBTLE
MANNER. INTO TUESDAY INCREASED MOISTURE AND CLOUDS WILL ALSO WORK
INTO SOUTHERN NEW MEXICO WITH THIS TREND CONTINUING INTO
WEDNESDAY. THIS INCREASE IN MOISTURE WILL LEAD TO HIGHER COVERAGE
OF RAIN AND THUNDERSTORMS WITH TEMPERATURES COOLING SOME. BY
THURSDAY A VERY DEEP SURGE OF MOISTURE COULD ARRIVE INTO NEW
MEXICO AS THE REMNANTS OF HURRICANE ODILE APPROACH THE STATE.
THUS...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND FLASH
FLOODING WILL INCREASE RAPIDLY THURSDAY AND THURSDAY NIGHT.

&&

.DISCUSSION...
COMPLICATED FORECAST FOR THE WEEK...DEALING WITH ODILE OR ITS
REMNANTS INTO THE MIDDLE PART OF THE WEEK. CURRENTLY...FOCUS HAS
BEEN ON A SURFACE FRONT THAT IS MAKING ITS WAY INTO THE PLAINS AND
SHOULD DRIVE SOME GAP/CANYON WINDS THROUGH CENTRAL PARTS OF NM
TONIGHT. IN ADDITION SOME SUBTLE INCREASES IN MOISTURE HAVE BEEN
OBSERVED WITH SLIGHTLY HIGHER DEWPOINTS AND SUFFICIENT
INSTABILITY. THIS SHOULD LET STORMS CONTINUE TO BLOSSOM ALONG THE
CONTINENTAL DIVIDE AND THE CENTRAL MOUNTAIN CHAIN WITH INTERACTING
OUTFLOW BOUNDARIES POTENTIALLY ALLOWING STORMS TO DEVELOP INTO THE
RIO GRANDE VALLEY BEFORE THE FRONT ARRIVES...POSSIBLY SUSTAINING
ON THE LEADING EDGE THEREAFTER.

SUBTROPICAL MOISTURE AHEAD OF NOW HURRICANE ODILE WILL CONTINUE TO
STREAM INTO SOUTHERN PARTS OF NM ON TUESDAY. HAVE OPTED TO JOIN EL
PASO AND HOIST A FLASH FLOOD WATCH FOR THE SOUTHWESTERN ZONES
IMPACTED BY THE WHITEWATER-BALDY BURN SCAR. HEALTHY PWATS BETTER
THAN AN INCH WILL COUPLE WITH SLOW-MOVING STORMS TO EXACERBATE
FLOODING THREAT.

BY WEDNESDAY THE TREND OF SUBTROPICAL MOISTURE CREEPING NORTHWARD
SHOULD CONTINUE...BUT WILL BE A SLOW ONE. FOCUS WILL CERTAINLY BE
ON THE LOCATION OF ODILE WHICH SHOULD BE INLAND AND DOWN TO A
TROPICAL DEPRESSION. LOCATION COULD RANGE FROM UPPER BAJA
PENINSULA TO SONORAN DESERT OF MEXICO BY LATE WEDNESDAY WITH THE
GFS BEING MOST AGGRESSIVE/PROGRESSIVE WITH THE NORTHEASTWARD
TRACK. EUROPEAN MODEL IS ALSO FAIRLY QUICK/PROGRESSIVE WITH THE
MOTION OF ODILE...BUT NOT AS MUCH AS THE GFS. AFTER COORDINATION
WITH EL PASO AND WPC...HAVE OPTED TO BLEND FORECAST WITH EUROPEAN
AND GFS...EVEN THOUGH THE GFS IS A WORST CASE SCENARIO. THIS WILL
HAVE MORE IMPACT ON THE FORECAST INTO THURSDAY.

THE GFS BRINGS THE REMNANTS OF ODILE RIGHT OVER NM AND THE ABQ
FORECAST AREA THURSDAY. THIS WOULD QUICKLY RAMP UP PRECIP CHANCES
AND LOCALLY HEAVY RAINFALL THREAT. HAVE RAISED POPS TO ACCOUNT FOR
THIS...WITH WIDESPREAD 50 TO 70 PERCENT CHANCES...WHICH COULD BE
RAISED EVEN FURTHER IF SOME CONTINUITY IS OBSERVED OVER THE NEXT
MODEL RUN OR TWO. THIS THURSDAY AND THURSDAY NIGHT PERIOD WILL BE
A CRITICAL PERIOD THAT SHOULD BE MONITORED CLOSELY FOR POTENTIAL
HEAVY RAINFALL AND FLASH FLOODING.

&&

.FIRE WEATHER...
NO HAZARDOUS FIRE WEATHER CONCERNS OVER THE NEXT SEVEN DAYS WITH
ABOVE TO WELL ABOVE NORMAL ATMOSPHERIC MOISTURE IN PLACE.

A BACKDOOR FRONT IS CURRENTLY PUSHING SOUTHWEST ACROSS THE AREA AND
WILL RECHARGE MOISTURE AND INVIGORATE ONGOING CONVECTION. DUE TO THE
SLOW MOVEMENT OF THIS ACTIVITY...WETTING RAINS WILL BE MORE LIKE
LOCALLY HEAVY RAINFALL THROUGH THE EVENING HOURS. SHOWERS AND
THUNDERSTORMS WILL CONTINUE FOR THE NEXT COUPLE OF DAYS...WITH
RELATIVELY SLOW MOVEMENT. CHANCES FOR WETTING RAIN WILL FAVOR THE
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS OVER THE NEXT COUPLE OF
DAYS...BUT ARE POSSIBLE ELSEWHERE AS WELL. GOOD CHANCES WILL SPREAD
EAST ACROSS NEW MEXICO ON THURSDAY AND FRIDAY AS THE REMNANTS OF
HURRICANE ODILE IN THE EASTERN PACIFIC MOVES OVER THE AREA. MOISTURE
WILL LINGER ACROSS THE AREA NEXT WEEKEND AND ALLOW ABOVE NORMAL
WETTING RAIN CHANCES TO PERSIST...AIDED BY ANOTHER BACKDOOR FRONT.

GOOD TO EXCELLENT HUMIDITY RECOVERY LOOKS TO PERSIST THROUGH THE
FORECAST PERIOD WITH A MIXED-BAG OF VENT RATES.

11

&&

.AVIATION...
18Z TAF CYCLE
MVFR CIGS HANGING ON ACROSS EASTERN PORTIONS OF NM AND IMPACTING
KTCC AND KROW. RAPID IMPROVEMENT IS EXPECTED BTWN 18-20Z TO VFR.
MVFR CIGS...AND EVEN SOME IFR...FORECAST TO REDEVELOP THIS EVENING
AND OVERNIGHT AT KTCC AND KLVS BEHIND A BACKDOOR COLD FRONT. KROW
WILL SEE REDEVELOPMENT AS WELL...BUT FORECAST CONFIDENCE LOW ON
THE FRONT MAKING IT THAT FAR SOUTH. MVFR CONDITIONS ASSOCIATED
WITH THUNDERSTORMS MAY IMPACT KLVS AND KSAF LATER TODAY...ESPECIALLY
WHEN THE BACKDOOR FRONT ARRIVES. LOWER PROBABILITIES FOR THUNDERSTORM
IMPACTS AT KAEG...KABQ AND KGUP THIS EVENING. AN EAST CANYON/GAP
WIND FORECAST TO DEVELOP LATER TODAY AT KSAF AND KABQ. GUSTS TO
32KTS FORECAST AT KABQ AND MAY COME CLOSE TO AVIATION WEATHER
WARNING BRIEFLY THIS EVENING.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ508-509.

&&
Hazardous weather outlook, Sep 15, 5:51 AM MDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT MON SEP 15 2014

NMZ501>540-161200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
551 AM MDT MON SEP 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL THIS AFTERNOON AND EVENING OVER THE UPPER GILA
REGION OF THE SOUTHWEST MOUNTAINS IS POSSIBLE...WHERE LOCALIZED
AREAS OF FLASH FLOODING MAY OCCUR. THIS INCLUDES THE WHITEWATER
BALDY BURN SCAR COMPLEX.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE REMNANTS OF
HURRICANE ODILE ARE EXPECTED WEDNESDAY THROUGH AT LEAST FRIDAY.
STORM MOTIONS WILL BE SLOW AND RAINFALL WILL LIKELY BECOME HEAVY.
THIS WILL LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY
OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY
RECEIVE UP TO 3 OR 4 INCHES OF RAINFALL...WITH 1 TO 2 INCHES
COMMON ACROSS WESTERN AND SOUTHERN AREAS. A FEW STORMS MAY ALSO
PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

40

In the hours before

Special weather statement, Sep 15, 3:58 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 PM MDT MON SEP 15 2014

NMZ501>540-161200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
358 PM MDT MON SEP 15 2014

...REMNANTS OF HURRICANE ODILE POSES SERIOUS FLASH FLOOD CONCERNS...

MOISTURE HAS BEEN INCREASING SLOWLY OVER NEW MEXICO...LEADING TO
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TODAY. A FEW STRONG
STORMS THIS EVENING COULD LEAD TO LOCALLY HEAVY DOWNPOURS AND SOME
FLOODING. INTO TUESDAY THE MOISTURE IS EXPECTED TO INCREASE MORE
OVER SOUTHWESTERN AND SOUTH CENTRAL NEW MEXICO. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR PORTIONS OF SOUTHWESTERN NEW MEXICO ON TUESDAY
TO ACCOUNT FOR POTENTIALLY SLOW-MOVING STORMS AND LOCALLY HEAVY
RAIN.

POWERFUL HURRICANE ODILE IS CURRENTLY SPINNING OVER THE GULF OF
CALIFORNIA...AND IT IS FORECAST TO TRACK NORTH TO NORTHEAST THROUGH
TUESDAY. THE STORM WILL WEAKEN CONSIDERABLY...BUT WILL STILL TURN
INTO SOUTHEASTERN ARIZONA WEDNESDAY AND THEN OVER NEW MEXICO
THURSDAY. WHILE ODILE WILL LOSE ITS HURRICANE STATUS BY THE TIME IT
ARRIVES IN THE LAND OF ENCHANTMENT...THERE IS EXPECTED TO BE PLENTY
OF DEEP TROPICAL MOISTURE ASSOCIATED WITH IT.

WHILE THE BULK OF THE HEAVY RAINFALL IS AGAIN EXPECTED OVER THE
SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS OF NEW MEXICO ON
WEDNESDAY...RAIN CHANCES WILL QUICKLY RISE AND BECOME MORE WIDESPREAD
BY THURSDAY AND THURSDAY NIGHT. SOME OF THIS RAIN WILL BE HEAVY...
CREATING CONCERNS FOR FLASH FLOODING...ESPECIALLY IN CENTRAL TO
WESTERN NEW MEXICO.

FORECASTING HURRICANES AND THEIR REMNANTS IS EXTREMELY CHALLENGING...
AND SOME UNCERTAINTY STILL EXISTS IN THE FORECAST. NORTHERN AND
CENTRAL NEW MEXICO RESIDENTS...ALONG WITH THOSE PLANNING TRAVEL OR
OUTDOOR ACTIVITIES IN THE AREA...SHOULD STAY UP TO DATE WITH CURRENT
FORECASTS AND STATEMENTS. FORECASTS ARE UPDATED AT LEAST TWICE
DAILY AT WEATHER.GOV/ABQ. YOU CAN ALSO TUNE IN TO NOAA WEATHER RADIO
OR STAY INFORMED WITH YOUR PREFERRED BROADCAST...PRINT...OR INTERNET
WEATHER INFORMATION SOURCE.

SHOEMAKE

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:30 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Sep 15, 8:53 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Valencia82 min
Sep 15, 9:00 PM MDTAreal Flood AdvisoryABQSocorro90 min
Sep 15, 10:46 PM MDTAreal Flood AdvisoryABQCibola89 min
Sep 16, 12:47 AM MDTAreal Flood AdvisoryABQSocorro118 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.